NEON PEE

All topics relating to health, diet, nutrition programs and any questions you might have about general health.

Moderators: Mini Forklift Ⓥ, C.O., Richard, robert, SyrLinus

Message
Author
User avatar
dandylioness
Rabbit
Posts: 72
Joined: Mon Jul 25, 2005 2:46 pm
Location: Farmville, VA

NEON PEE

#1 Postby dandylioness » Sun Nov 13, 2005 11:52 pm

My multivitamin makes me pee neon. why?! :oops:

veggymeggy
Gorilla
Posts: 778
Joined: Tue Aug 16, 2005 5:54 pm
Location: Corvallis, OR
Contact:

#2 Postby veggymeggy » Sun Nov 13, 2005 11:55 pm

I don't know, but I see the same thing.
Standing on a hill in my mountain of dreams,
telling myself it's not as hard, hard, hard as it seems.

compassionategirl
Stegosaurus
Posts: 3110
Joined: Wed Dec 31, 1969 7:00 pm

#3 Postby compassionategirl » Mon Nov 14, 2005 12:05 am

ya vitamins make your pee a neon kind of yellow

Michelle
Elephant
Posts: 1279
Joined: Sun Sep 11, 2005 12:30 pm
Location: Houston, TX
Contact:

#4 Postby Michelle » Mon Nov 14, 2005 12:40 am

I've noticed the same thing, and it bothers me.

My pee doesn't turn bright freaking yellow when I eat fruits & veggies all day long and get my vitamins that way, why should it be that color when I consume vitamins via tablet? Makes me think that it's some unnecessary color additive that's causing it, rather than the vitamins themselves.

User avatar
tylerm
Rabbit
Posts: 87
Joined: Fri Nov 04, 2005 1:08 pm
Location: Parma (Cleveland), Ohio

#5 Postby tylerm » Mon Nov 14, 2005 1:36 am

It is vitamins and the such that aren't absorbed getting peed out.

User avatar
Hero
Elephant
Posts: 1115
Joined: Wed Oct 12, 2005 5:53 pm
Location: poconos, pa
Contact:

#6 Postby Hero » Mon Nov 14, 2005 1:52 am

I consume vitamins now and then and my urine is always clear.

Aaron
Elephant
Posts: 1242
Joined: Mon Oct 17, 2005 10:57 pm
Location: Portland, OR

#7 Postby Aaron » Mon Nov 14, 2005 2:43 am

What tyler said. Except for for topher cuz he drinks buckets of water each day if I remember right. Then it just comes out in bits and is none-noticeable.

User avatar
robert
Site Admin
Posts: 21053
Age: 36
Joined: Fri Apr 08, 2005 8:05 pm
Location: Austin, TX
Contact:

#8 Postby robert » Mon Nov 14, 2005 2:44 am

It is vitamins and the such that aren't absorbed getting peed out.


As far as I know, this is true. It happens to everyone. When we take vitamins in pill form, we can only absorb and "use" a very small percent what what it lists on the bottle. All the rest is eliminated in urine and other methods of elimination.

Vitamins in liquid form are far superior as far as I'm concerned and even better, just eating food sources of the vitamins is the best bet. But if you're taking a multivitamin, which is recomended for everyone, not just vegans, yeah, you will get a little more color in your urine. Nothing to be worried about.

If you are dehydrated you will probably get the same result, a significant difference in the color of urine. If you are very well hydrated, it will most likely be pretty clear.

-Robert

Check out my Vegan Bodybuilding & Fitness Book on Amazon http://www.amazon.com/Vegan-Bodybuildin ... 497&sr=1-1

Aaron
Elephant
Posts: 1242
Joined: Mon Oct 17, 2005 10:57 pm
Location: Portland, OR

#9 Postby Aaron » Mon Nov 14, 2005 2:51 am

I'll suggest there's also some involvement with water soluble versus fat soluble vitamins.

Amazing how this stuff is always relevant to my sports nutrition class.

I love it.

Now if I could just get credit for posting here. :D

User avatar
robert
Site Admin
Posts: 21053
Age: 36
Joined: Fri Apr 08, 2005 8:05 pm
Location: Austin, TX
Contact:

#10 Postby robert » Mon Nov 14, 2005 3:22 am

Amazing how this stuff is always relevant to my sports nutrition class.

I love it.

Now if I could just get credit for posting here.


Maybe you should suggest the idea 8)

Yeah, water soluble/fat soluble is probably is a factor.


Check out my Vegan Bodybuilding & Fitness Book on Amazon http://www.amazon.com/Vegan-Bodybuildin ... 497&sr=1-1

Tarz
Elephant
Posts: 1193
Joined: Thu Jun 16, 2005 5:02 am

#11 Postby Tarz » Mon Nov 14, 2005 9:44 am

I'm always taking a variety of vitamins and minerals at any one time and my urine is always clear too. I'm like Topher though, I drink gallons of water a day.

Obviously we all know that drinking a lot of water is good for us, but there is a school of thought that you can drink too much and as a result 'flush' from your body vitamins, minerals and nutrients regardless if they were absorbed from normal food or as a tablet supplement.

michael
Rabbit
Posts: 164
Joined: Fri Sep 23, 2005 9:54 am

#12 Postby michael » Tue Nov 15, 2005 9:12 am

From jamiesonvitamins.com:

Question 6: Why does urine often turn bright yellow when vitamin B- complex or a multivitamin supplement is used?

Answer: This is caused by the riboflavin (vitamin B2), which has an intense yellow colour. If you are taking more vitamins than you need, you get rid of the excess through the urine. This is a natural process and no cause for alarm.

Michelle
Elephant
Posts: 1279
Joined: Sun Sep 11, 2005 12:30 pm
Location: Houston, TX
Contact:

#13 Postby Michelle » Thu Nov 17, 2005 12:37 am

michael wrote:Answer: This is caused by the riboflavin (vitamin B2), which has an intense yellow colour. If you are taking more vitamins than you need, you get rid of the excess through the urine. This is a natural process and no cause for alarm.


What fruits & veggies are high in riboflavin?

michael
Rabbit
Posts: 164
Joined: Fri Sep 23, 2005 9:54 am

#14 Postby michael » Thu Nov 17, 2005 10:05 am

Got this from the University of Maryland Medical Center web site:

The best sources of riboflavin include brewer's yeast, almonds, organ meats, whole grains, wheat germ, wild rice, mushrooms, soybeans, milk, yogurt, eggs, broccoli, brussel sprouts, and spinach. Flours and cereals are often fortified with riboflavin.

Something tells me that there is an unnecessary high level of B-2 in supplements--I mean, not even taking a bunch of spirulina (high B-vit. source) turns my urine into anything resembling a caylume glow stick like a tablet does. Strange.

michael
Rabbit
Posts: 164
Joined: Fri Sep 23, 2005 9:54 am

#15 Postby michael » Thu Nov 17, 2005 10:10 am

Either that or the human body is not absorbing vitamins that readily through supplements after all--something I've always suspected.


Return to “Health & Nutrition Programs”

Who is online

Users browsing this forum: Bing [Bot] and 11 guests